Alert archive / New Hampshire / Special Weather Statements in 2021
Special Weather Statement, NWS Gray, ME
NWS Gray, ME issued this special weather statement at Jul 27, 2021, 5:13 PM EDT for Cheshire County, New Hampshire. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2021, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 27, 2021, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Gray, ME
County Cheshire County, NH
The radar
The Boston radar (KBOX), 152 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:20 PM EDT | TSTM WND DMG | 3 Wsw Surry, NH | TREE DOWN ON WATKINS HILL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938
WWUS81 KGYX 272113
SPSGYX
Special Weather Statement
National Weather Service Gray ME
513 PM EDT Tue Jul 27 2021
NHZ011-015-272145-
Western And Central Hillsborough-Cheshire-
513 PM EDT Tue Jul 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHESHIRE AND
NORTHWESTERN HILLSBOROUGH COUNTIES...
At 513 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Marlow to near Newfane. Movement was
southeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Keene, Jaffrey, Peterborough, Winchester, Antrim, Greenfield, Dublin,
Francestown, Bennington, Richmond, Harrisville, Nelson, Gilsum,
Marlborough, Windsor, Hancock, Walpole, Alstead, Westmoreland and
Swanzey.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4292 7252 4295 7253 4297 7248 4300 7246
4300 7244 4305 7247 4308 7244 4317 7216
4313 7218 4313 7204 4316 7202 4318 7204
4319 7202 4297 7175 4274 7231 4287 7256
TIME...MOT...LOC 2113Z 307DEG 41KT 4314 7213 4295 7267
$$
MSCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Jul 27, 2:54 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 27, 2:54 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Gray ME 254 PM EDT Tue Jul 27 2021 .SYNOPSIS... A cold front will cross the region this evening with a round of showers and thunderstorms. Behind the front conditions will clear with drier air and high pressure moving in for Wednesday. The next front will cross the region on Thursday with another chance of showers. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A cold front is located in NY state and will move eastwards crossing our area this evening. Ahead of the front temperatures in the low 80s with dewpoints in the mid 60s have brought SB CAPE to around 2000 J/kg ahead of the line. Bulk shear of 45kts is sufficient to support severe storms, and the strongest portion of the developing line will pass through southern New Hampshire this evening. SPC has upgraded southern NH to slight risk for severe weather, which seems appropriate. Most of the forcing is with the stronger southern end of the front although a few isolated cells further north are not completely out of the question. Overall the highest threat is across Cheshire and Hillsborough county NH where a Severe thunderstorm watch has been issued. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... Overnight behind the front, will see dewpoints drop, and don't expect widespread fog as a result of this drying. Some valley fog is possible in the CT river valley where the moisture can linger longer and will hold onto it through this region. Wednesday high pressure builds into the region. Temperatures will be cooler than the past few days, with highs in the mid 70s, along with dewpoints in the mid 50s which combined with sunny skies will make for a pleasant day for outdoor activity. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Overall pattern favors below cooler conditions across the region over the weekend and into next week as the area remains under the influence of an upper level trough. Surface high pressure slides offshore on Thursday allowing a brief period of return flow out of the SW. Expect upstream convection ahead of an approaching cold front to move into NH during the day and expand in coverage overnight as a low pressure system moves along the boundary. Can't rule out thunderstorm development, but advancing cloud cover could reduce instabilities. Showers will continue into Friday as the system pushes east, with cooler air filling in behind the front. Saturday will be cool with temperatures struggling to reach the 70s for much of the area along with a NW breeze and low humidities. Despite a drier airmass and weak surface high pressure trying to build in Saturday into Sunday, can't rule out some isol/sct showers thanks to the cold pool aloft and steepening lapse rates. These will mainly be diurnally driven and coverage and amounts look limited unless some shortwave energy supports some expansion. By Monday, the ECMWF couples the two upper jets over New England with the potential for a weak surface low offshore, bringing some higher rain chances. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Short Term... Still some areas of restricted visibility in wildfire smoke this afternoon but overall an improvement in visibility over yesterday. Cold front in NY will cross the region this evening, as it does expect a line of thunderstorms to impact MHT CON and PSM. Further north and east the strength of the storms will decrease with only scattered showers. Valley fog is possible again tonight for LEB and HIE. Tomorrow drier NWly flow moves in behind the front and conditions will remain VFR across the region. Long Term...Rain chances will expand across the area on Thursday with increasing coverage into Friday night. Non- VFR likely with showers and thunderstorms on Thursday into Friday. && .MARINE... Short Term...Cold front will cross the waters this evening with scattered showers and thunderstorms. Behind the front NWly flow will move in with drier conditions and calm skies. Long Term...A cold front will push offshore on Friday night with NW flow. Breeze conditions will develop on Saturday due to mixing, but winds should remain 15kt or less on the water due to cold and more stable conditions. By Sunday night a weak low pressure system should skirt along the coast with increasing southerly flow 15-20kt possible and waves building to 4 ft. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH... Severe Thunderstorm watch for NHZ011-012-015 MARINE...None. && SYNOPSIS...Curtis NEAR TERM...Curtis SHORT TERM...Curtis LONG TERM...Jamison AVIATION...Curtis/Jamison MARINE...Curtis/Jamison
Hazardous weather outlook, Jul 27, 2:51 PM EDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 251 PM EDT Tue Jul 27 2021 MEZ007>009-012>014-018>028-033-NHZ001>010-013-014-281900- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Interior Rockingham- Coastal Rockingham- 251 PM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NHZ011-012-015-281900- Cheshire-Eastern Hillsborough-Western And Central Hillsborough- 251 PM EDT Tue Jul 27 2021 ...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-281900- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 251 PM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 27, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Gray ME
513 PM EDT Tue Jul 27 2021
NHZ011-015-272145-
Western And Central Hillsborough-Cheshire-
513 PM EDT Tue Jul 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHESHIRE AND
NORTHWESTERN HILLSBOROUGH COUNTIES...
At 513 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Marlow to near Newfane. Movement was
southeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Keene, Jaffrey, Peterborough, Winchester, Antrim, Greenfield, Dublin,
Francestown, Bennington, Richmond, Harrisville, Nelson, Gilsum,
Marlborough, Windsor, Hancock, Walpole, Alstead, Westmoreland and
Swanzey.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4292 7252 4295 7253 4297 7248 4300 7246
4300 7244 4305 7247 4308 7244 4317 7216
4313 7218 4313 7204 4316 7202 4318 7204
4319 7202 4297 7175 4274 7231 4287 7256
TIME...MOT...LOC 2113Z 307DEG 41KT 4314 7213 4295 7267
MSCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:36 PM EDT | Severe Thunderstorm Warning | GYX | York | 39 min |
| Jul 27, 6:45 PM EDT | Special Marine Warning | GYX | 60 min | |
| Jul 27, 6:54 PM EDT | Areal Flood Advisory | GYX | York | 111 min |
| Jul 27, 4:30 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Sullivan | 45 min |
| Jul 27, 5:38 PM EDT | Special Weather Statement | GYX | Strafford | 37 min |
| Jul 27, 6:00 PM EDT | Special Weather Statement | GYX | Rockingham | 30 min |
| Jul 27, 6:16 PM EDT | Special Weather Statement | GYX | Strafford | 29 min |
| Jul 27, 6:30 PM EDT | Special Weather Statement | GYX | Rockingham | 30 min |
Nearby
Special Weather Statements in New Hampshire, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.